Am I herxing?

Discussion in 'Fibromyalgia Main Forum' started by samjenkin, Apr 5, 2003.

  1. samjenkin

    samjenkin New Member

    Hi all

    I started taking OLE six days ago, as I am due in for blood and other tests (including mycoplasma) on Friday this coming week. I have felt feverish since day two and woke up yesterday feeling like I had a heavy cold. As I have a permanently sniffy nose and bocked sinuses, I thought I was just going into a flare. By yesterday evening, I was in bed by 8pm, feling flu-ish on top of the CFS symptoms, and my throat was parched, no matter how much I drank. I woke a little later and felt awful, with chest pain and other sharp stabbing pains all over my body. Went back to sleep around 2am and woke up this morning even worse.

    Apologies for the essay, but I wanted to get as much in as possible. Could I be herxing and if so, is it only the presence of mycoplasma that does this, or could it be somethign else (if so, I will need to get it added to my tests).

    I would appreciate any help/ advice/ previous experiences.

    Thanks and regards

    Sam
  2. kar1953

    kar1953 New Member

    Boy, I read your post & feel really bad for you. I have no idea what OLE is or what you mean by herxing - I'm pretty new to this board & so many abreviations & words I don't understand. Having said that my first thought is that you are having an allergic reaction to the OLE you took (I guess OLE is a drug). I probably shouldn't have responded since I don't know anything about it, but I feel for you. I know how it is to feel so bad & don't know why, so all I can say is I hope someone with more knowledge than me will respond to you.

    Good luck...........Kathi
  3. Mikie

    Mikie Moderator

    Be taking anything which is an antibiotic, natural or otherwise, right before being tested. It's likely to skew the test results.

    It's always hard to tell when we are herxing versus just feeling sick. For me, there is always a burning sensation in my torso which signals a Herx, but I have not heard of anyone else who has this.

    Love, Mikie
  4. samjenkin

    samjenkin New Member

    I appreciate the advice Mikie. I bought the OLE specially for the tests as I thought I had read on this site that I needed to take it to get the mycoplasma out of my cells, otherwise they don't show up on the test results - so I think you have done me a big, big favour.

    I have a burning sensation in my stomach and shoulder, not chest, although I have chest pain, so I gues you may not be the only one with this reaction after all!

    Thanks also to Kathi - I appreciate the thoughts and support!

    ((Hugs)) to both of you ..

    Many thanks again

    Sam
  5. samjenkin

    samjenkin New Member

    Brain is gone today - didn't answer your questions either. OLE is Olive Leaf Extract, which is a natural antibiotic. Until Mikie's response I thought I was taking it to get mycoplasma out of my cells. Herxing is named after Dr Herxeimer who identified a reaction people get when a medication makes them sicker before it makes them better.

    Once again, I appreciate the support so don't worry about replying when you didn't know what I was talking about - just kowing that someone who is undergoing something similar to me cares is a great help.

    Regards

    Sam
  6. spazmonkey

    spazmonkey New Member

    I never heard of herxing before but it makes alot of sense to me....I am taking Pamelor at night to sleep plus Lexapro. My doctor put me on Xanax at night to relax my muscles and I started getting really sick. The chest pains, i couldn't breathe-id' get really lightheaded and dizzy. I'd also get heart palpitations. After awhile, id be okay. I think it worked, i could definitely fall asleep. But then i'd just get the heart palpitations and the dizziness back in phases. My physical symptoms were alot worse. I started getting nerve pain, which i never had, major back pain, etc. Then I went off the Xanax a few days ago, very gradually. And it started a flare. A major migraine headache, something like the flu, very very tired. Then my anxiety increased a bunch and i could NOT fall asleep. My doctor told me to pick another drug. So I picked Klonopin. I haven't started yet, but two nights ago I started back on the Xanax. Im not sure though that my symptoms were'nt just withdrawal from Xanax. I heard it was harder to kick than heroin.
    My symptoms confuse the hell out of me....
    Anyways, sam, your symptoms sound very similiar to mine.
  7. Plantscaper

    Plantscaper New Member

    Now...on my second bottle of OLE..especially, the fluish feelings, feverish..I also, have bad headaches, but I don't think you mentioned that..I have found that the best way to know if it is herxing is to stop the OLE, and observe the symptoms lessening and then, going and then, gone..

    OLE in the the book, Nature's Antibiotic: Olive Leaf Extract, is said to treat bacterial, viral, fungal and parasitic pathogens in the body..so, not restricted to just the bacterial...Drinking a lot of water and using other detox methods is needed to flush out those beasties..

    I want to add, also, that I had extremely blocked sinuses (See, March Madness in relation to me on this board)and no antihistamine, etc. worked..OLE has been the most promising treatment in that area..

    Hope this helps,
    AMELIA
  8. samjenkin

    samjenkin New Member

    To everyone who has replied to my post. You have helped a lot.

    Regards

    Sam